Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 271, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 26, 2011, 4:21 PM EDT for Liberty County, Long County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Sep 26, 2011, 4:44 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3076 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS52 KCHS 262021
SVRCHS
GAC179-183-262115-
/O.NEW.KCHS.SV.W.0271.110926T2021Z-110926T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON SEP 26 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 515 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR DONALD...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DONALD...GUM BRANCH...WALTHOURVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3196 8170 3173 8161 3170 8188 3173 8191
3175 8192 3176 8194 3183 8195
TIME...MOT...LOC 2021Z 256DEG 10KT 3181 8185
$$1 follow-up statement
988
WWUS52 KCHS 262044
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT MON SEP 26 2011
GAC179-183-262054-
/O.CAN.KCHS.SV.W.0271.000000T0000Z-110926T2115Z/
LIBERTY GA-LONG GA-
444 PM EDT MON SEP 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LONG AND WEST CENTRAL
LIBERTY COUNTIES HAS BEEN CANCELLED...
AT 444 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3196 8170 3173 8161 3170 8188 3173 8191
3175 8192 3176 8194 3183 8195
TIME...MOT...LOC 2044Z 256DEG 10KT 3183 8178
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:55 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 26, 3:55 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT MON SEP 26 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA THROUGH MID WEEK...BEFORE A RELATIVELY STRONG COLD FRONT APPROACHES THE REGION LATE IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION BEHIND THE FRONT NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SEVERAL MORE HOURS BEFORE DIMINISHING WITH SUNSET. DCAPES GENERALLY WEST OF I-95 ARE STILL AROUND 1000 J/KG SO A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS. OTHERWISE...THE APPROACH OF A COLD FRONT FROM THE WEST COULD HELP KEEP A FEW SHOWERS GOING OVERNIGHT...BUT MOST SHOULD REMAIN CONFINED TO THE MORE UNSTABLE COASTAL WATERS. FOG IS A POSSIBILITY...ESPECIALLY WHERE RAINFALL OCCURS TODAY...BUT WINDS OFF THE SURFACE LOOK A BIT TOO STRONG TO PREVENT WIDESPREAD/THICK FOG. LOWS MAINLY AROUND 70. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... TUESDAY THROUGH WEDNESDAY...THE DEEP AND STAGNANT CUT OFF LOW OVER UPPER MIDWEST WILL MOVE LITTLE...BLOCKED BY A STRONG AND WELL AMPLIFIED RIDGE ALOFT FROM EASTERN CANADA INTO THE NW ATLANTIC. THIS KEEPS A DEEP WEST TO SW FLOW IN PLACE ACROSS OUR AREA...WITH OCCASIONAL SHORT WAVES TO MOVE THROUGH FROM TIME TO TIME. AT THE SURFACE AND IN THE LOWER LEVELS...A TROUGH WILL PERSIST OVER OR NEAR THE FORECAST ARE...WHILE THE WESTERN EDGE OF THE SUB-TROPICAL RIDGE IS FOUND NEAR OR JUST OFF OUR COASTLINE. TIMING OF THE SHORT WAVES CAN BE A CHALLENGE...BUT THERE LOOKS TO BE ONE DURING TUESDAY NIGHT...WITH ANOTHER TO MOVE THROUGH ON WEDNESDAY. THESE FEATURES ALONG WITH VARIOUS MESOSCALE BOUNDARIES WILL ALLOW FOR POPS AS HIGH AS 30-40 PERCENT. ALTHOUGH THERE IS SOME DRY AIR ALOFT ON TUESDAY...THE DCAPES ARE NO MORE THAN ABOUT 800 J/KG. AND MOISTURE PROFILES SUGGEST DEEPER MOISTURE ON WEDNESDAY. SO WE FEEL THAT THE RISK OF STRONG OR SEVERE WEATHER IS QUITE LOW. INSTEAD IT LOOKS LIKE THERE COULD BE LOCALLY HEAVY RAINFALL GIVEN PWATS NEAR OR ABOVE CLIMATOLOGICAL NORMS AND STORM MOTION THAT IS NO MORE THAN 10-12 KT. TEMPS WILL CONTINUE ABOVE SEASONAL LEVELS...WITH 850 MB TEMPS STILL AS HIGH AS 16 OR 17C. THE 1000-850 MB FORECAST SUPPORTS MAX TEMPS IN THE LOWER 90S...BUT GIVEN PARTLY TO MOSTLY CLOUDY SKIES...THE SCATTERED POPS TO LIMIT INSOLATION WE WILL MAX READINGS NO MORE THAN THE UPPER 80S OR NEAR 90. THURSDAY...A PIECE OF ENERGY ASSOCIATED WITH LOW PRESSURE ALOFT NEAR THE CANADIAN NW WILL FINALLY ACT AS THE KICKER TO FORCE THE CUT OFF LOW EAST AND NE. THIS FEATURE WILL SIGNAL THE LEADING EDGE OF THE COOLER AIR MASS THAT WILL EVENTUALLY GET HERE LATE IN THE WEEK. THE FLOW ALOFT IN RESPONSE TO THE LOW WEAKENING/LIFTING OUT WILL BE FROM A DRIER WEST TO NW DIRECTION. ALTHOUGH THERE IS STILL SOME WEAK TROUGH IN THE VICINITY OF SE SC/SE GA...TIME-CROSS SECTIONS INDICATE THAT THERE IS NOT MUCH MOISTURE TO WORK WITH. THERE CERTAINLY COULD BE A FEW SHOWERS OR T-STORMS DUE TO THE PROXIMITY TO THE FRONT AND THE SEA BREEZE BOUNDARY...BUT PROBABILITIES WILL BE LIMITED TO NO MORE THAN 14 PERCENT. THE DOWNSLOPE FLOW AND WHAT LOOKS TO BE A GREATER AMOUNT OF INSOLATION WILL ALLOW FOR MAX TEMPS AT LEAST IN THE UPPER 80S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A SECONDARY UPPER TROUGH WILL SWING SOUTHEAST FROM CENTRAL CANADA INTO THE GREAT LAKES REGION FRIDAY...GRADUALLY TRACKING OFF THE NEW ENGLAND AND MID ATLANTIC COAST ON SATURDAY. COLD HIGH PRESSURE WILL BUILD SOUTHWARD FROM THE NORTHERN PLAINS DURING THIS TIME...WITH STRONG COLD ADVECTION INITIATING BY LATE FRIDAY INTO SATURDAY. EXPECT A SIGNIFICANT COOLING TREND INTO THE WEEKEND AS A RESULT...WITH HIGH TEMPERATURES SUPPRESSED IN THE UPPER 70S TO AROUND 80 DEGREES SATURDAY AND SUNDAY. LOW TEMPERATURES COULD BOTTOM OUT IN THE MID TO UPPER 50S ACROSS INLAND AREAS SATURDAY AND SUNDAY NIGHTS. ALONG WITH THE MORE FALL-LIKE TEMPERATURES...DRIER AIR AND RAIN FREE CONDITIONS WILL PREVAIL UNDER BROAD HIGH PRESSURE DURING THE LONG TERM PERIOD. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... MOSTLY VFR THROUGH AROUND SUNSET OUTSIDE SCATTERED SHOWERS/TSTMS WHICH WILL LIKELY REQUIRE AMENDMENTS. FOG/STRATUS IS POSSIBLE AGAIN TONIGHT...BUT MODEL GUIDANCE NOT HITTING CONDITIONS TOO HARD. WINDS OFF THE SURFACE LOOK A BIT TOO STRONG FOR WIDESPREAD/THICK FOG BUT CIGS ARE MORE LIKELY...ESPECIALLY AT KSAV WHERE RAINFALL OCCURRED EARLIER TODAY. EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL BE POSSIBLE AT TIMES THROUGH MID WEEK DUE TO ISOLATED TO SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY MORNING FOG/STRATUS. GENERALLY VFR CONDITIONS WILL THEN PREVAIL DURING THE LATE WEEK PERIOD. && .MARINE... TONIGHT... SOUTH/SOUTHWEST WINDS MAINLY 15 KT OR LESS AS THE COASTAL TROUGH OF LOW PRESSURE WEAKENS OVER THE AREA WITH THE APPROACH OF A COLD FRONT FROM THE WEST. SEAS WILL RANGE FROM 2-4 FT NEARSHORE WATERS AND 4-6 FT OFFSHORE WATERS. THUS...THE ADVISORY WILL REMAIN UP FOR THE GA WATERS BEYOND 20 NM. TUESDAY THROUGH SATURDAY... THE COASTAL WATERS WILL LIE ALONG THE WESTERN PERIPHERY OF THE SUB-TROPICAL ATLANTIC RIDGE THROUGH THURSDAY...WHILE A TROUGH IS FOUND INLAND OVER THE CAROLINAS AND GA. SEA BREEZE CIRCULATIONS WILL ALLOW FOR WINDS AS HIGH AS 10-12 KT EACH AFTERNOON...WHILE NOCTURNAL SURGES COULD PUSH WINDS UP NEAR 15 KT FOR SEVERAL HOURS AT NIGHT. MOST OF THE WAVE ENERGY WILL BE MADE UP OF 11-13 SECOND SWELLS TUESDAY...AND COMBINED WITH SMALLER WIND WAVES WE STILL SEE SOME 6 FOOT SEAS ACROSS THE OUTER GA WATERS. THUS A CONTINUATION OF THE SCA FOR AMZ374. ELSEWHERE THE COMBINED SEAS WILL BE HELD TO NO MORE THAN 4 OR 5 FT. SEAS WILL THEN BE MADE UP OF A MIXTURE OF LINGERING SWELLS WITH 8-10 SECOND PERIODS ALONG WITH SHORT PERIOD WIND DRIVEN WAVES THROUGH THURSDAY...WITH SIGNIFICANT WAVE HEIGHT HELD TO NO MORE THAN 3-5 FT. A STRONG COLD FRONT WILL STEADILY APPROACH FROM THE NORTHWEST LATE WEEK. EXPECT THE MAIN WIND SHIFT TO OCCUR ON FRIDAY...AS WINDS VEER WITH THE COLD FRONT SLIPPING TOWARD THE COASTLINE. EXPECT A DECENT NORTH/NORTHEAST SURGE BEHIND THE FRONT LATE FRIDAY INTO THE WEEKEND WITHIN ROBUST COLD ADVECTION. SCA/S ARE CERTAINLY POSSIBLE. RIP CURRENTS...WE ARE LOOKING AT A HIGH-END MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TUESDAY...GIVEN SOME 2-3 FOOT LONG PERIOD SWELLS AVERAGING AROUND 11-13 SECONDS. DUE TO THE NEW MOON AND PERIGEE IT IS CERTAINLY POSSIBLE THAT WE MAY NEED TO RAISE TO A HIGH RISK WITH THE TUESDAY MORNING FORECAST. THE RISK WILL REMAIN ELEVATED THROUGH AT LEAST MID WEEK WITH LINGERING SWELL AND ASTRONOMICAL INFLUENCES. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER THAN NORMAL SURF WE CERTAINLY COULD EXPERIENCE SOME SHALLOW COASTAL FLOODING...ESPECIALLY ALONG THE SC COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ374. &&
Hazardous weather outlook, Sep 26, 4:05 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 405 PM EDT MON SEP 26 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 271000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 405 PM EDT MON SEP 26 2011 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON...MAINLY WEST OF INTERSTATE 95. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-271000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 405 PM EDT MON SEP 26 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH TONIGHT ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. TIDES MAY APPROACH 7 FT MLLW IN THE CHARLESTON HARBOR WITH THIS EVENINGS HIGH TIDE. THIS IS TYPICALLY THE LEVEL AT WHICH SHALLOW COASTAL FLOODING BECOMES SIGNIFICANT. A COASTAL FLOOD ADVISORY MAY EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. RIP CURRENTS...SMALL SWELLS AND LINGERING ASTRONOMICAL INFLUENCES WILL LEAD TO AN ENHANCED RISK OF RIP CURRENTS THROUGH AT LEAST THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 405 PM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 26, 1:56 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 156 PM EDT MON SEP 26 2011 SCZ043-261845- INLAND COLLETON- 156 PM EDT MON SEP 26 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY THROUGH 245 PM EDT... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR WALTERBORO...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HENDERSONVILLE AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3311 8076 3298 8052 3273 8075 3282 8089 TIME...MOT...LOC 1756Z 210DEG 6KT 3291 8072
Special weather statement, Sep 26, 2:05 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 205 PM EDT MON SEP 26 2011 GAZ101-118-SCZ047-261900- EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 205 PM EDT MON SEP 26 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES THROUGH 300 PM EDT... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EBENEZER TO BLOOMINGDALE...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLOOMINGDALE...EBENEZER...I-16/I-95 INTERCHANGE...MARLOW... MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...SPRINGFIELD...STILLWELL...HARDEEVILLE...PURYSBURGH... SWITZERLAND AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3244 8097 3199 8124 3224 8143 3251 8121 TIME...MOT...LOC 1805Z 232DEG 7KT 3233 8118 3209 8132
Special weather statement, Sep 26, 2:11 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT MON SEP 26 2011
GAZ116-117-137>141-261915-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-LONG-
211 PM EDT MON SEP 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
LONG AND MCINTOSH COUNTIES THROUGH 315 PM EDT...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ST. CATHERINES
ISLAND TO 12 MILES SOUTH OF DARIEN...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...
EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...KELLER...
MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND...
SUNBURY...TIBET...TOWNSEND...VALONA...WOLF ISLAND...CROSSROADS AND
MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3129 8141 3133 8144 3135 8151 3140 8158
3154 8167 3194 8133 3185 8114 3179 8118
3179 8116 3175 8117 3172 8116 3170 8112
3163 8112 3147 8119 3132 8131 3130 8132
3131 8139
TIME...MOT...LOC 1811Z 230DEG 12KT 3166 8112 3121 8149Special weather statement, Sep 26, 2:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT MON SEP 26 2011
SCZ043-044-261930-
DORCHESTER-INLAND COLLETON-
239 PM EDT MON SEP 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 330 PM EDT...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BELLS CROSSROADS...MOVING NORTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...COLLETON...ISLANDTON...PADGETTS...RUFFIN...SMOAKS AND
WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3312 8056 3282 8086 3285 8092 3291 8099
3294 8101 3309 8093 3307 8090 3309 8089
3313 8090 3318 8081 3321 8075
TIME...MOT...LOC 1839Z 213DEG 15KT 3296 8087Special weather statement, Sep 26, 3:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT MON SEP 26 2011
GAZ140-141-262000-
COASTAL MCINTOSH-INLAND MCINTOSH-
314 PM EDT MON SEP 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 400 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
OF SAPELO ISLAND TO COX...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...TOWNSEND...
VALONA AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3133 8144 3135 8151 3140 8158 3145 8162
3147 8162 3149 8165 3150 8165 3160 8148
3151 8118 3140 8125 3137 8124 3137 8127
3131 8125 3129 8129 3131 8139 3129 8141
TIME...MOT...LOC 1914Z 263DEG 7KT 3138 8115 3142 8157Special weather statement, Sep 26, 4:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT MON SEP 26 2011
GAZ114-137-262030-
LONG-TATTNALL-
401 PM EDT MON SEP 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DONALD...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE AND MENDES...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3205 8193 3182 8171 3172 8190 3175 8192
3175 8193 3178 8196 3178 8198 3181 8202
3184 8208 3186 8212 3188 8211 3188 8213
3190 8214
TIME...MOT...LOC 2001Z 231DEG 17KT 3181 8190The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:27 PM EDT | Areal Flood Advisory | CHS | Chatham, Effingham | 77 min |
| Sep 26, 10:41 AM EDT | Special Marine Warning | CHS | 65 min | |
| Sep 26, 12:17 PM EDT | Special Marine Warning | CHS | 88 min | |
| Sep 26, 12:30 PM EDT | Special Weather Statement | CHS | Chatham, McIntosh | 30 min |
| Sep 26, 12:58 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty, McIntosh | 92 min |
| Sep 26, 1:16 PM EDT | Special Weather Statement | CHS | McIntosh | 44 min |
| Sep 26, 1:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Sep 26, 2:11 PM EDT | Special Weather Statement | CHS | McIntosh | 64 min |
| Sep 26, 2:23 PM EDT | Areal Flood Advisory | CHS | McIntosh | 82 min |
| Sep 26, 3:14 PM EDT | Special Weather Statement | CHS | McIntosh | 46 min |
| Sep 26, 3:19 PM EDT | Flash Flood Warning | CHS | McIntosh | 80 min |
| Sep 26, 4:01 PM EDT | Special Weather Statement | CHS | Tattnall | 29 min |
| Sep 26, 4:04 PM EDT | Special Marine Warning | CHS | 27 min | |
| Sep 26, 4:08 PM EDT | Areal Flood Advisory | CHS | Long, Tattnall | 66 min |
| Sep 26, 4:31 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 44 min |
| Sep 26, 4:48 PM EDT | Areal Flood Advisory | CHS | Evans, Tattnall | 27 min |
| Sep 26, 5:04 PM EDT | Special Weather Statement | CHS | Bulloch, Evans | 26 min |
| Sep 26, 5:42 PM EDT | Special Weather Statement | CHS | Bulloch | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.